PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
1998 | 85 | 1 | 35-49
Tytuł artykułu

Length of continued fractions in principal quadratic fields

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
Let d ≥ 2 be a square-free integer and for all n ≥ 0, let $l((√d)^{2n+1})$ be the length of the continued fraction expansion of $(√d)^{2n+1}$. If ℚ(√d) is a principal quadratic field, then under a condition on the fundamental unit of ℤ[√d] we prove that there exist constants C₁ and C₂ such that $C₁(√d)^{2n+1} ≥ l((√d)^{2n+1}) ≥ C₂(√d)^{2n+1}$ for all large n. This is a generalization of a theorem of S. Chowla and S. S. Pillai [2] and an improvement in a particular case of a theorem of [6].
Słowa kluczowe
Czasopismo
Rocznik
Tom
85
Numer
1
Strony
35-49
Opis fizyczny
Daty
wydano
1998
otrzymano
1997-01-10
poprawiono
1997-11-25
Twórcy
  • Département de Mathématiques, Université de Caen, Esplanade de la Paix, 14032 Caen Cedex, France
Bibliografia
  • [1] N. C. Ankeny, E. Artin and S. Chowla, The class number of real quadratic number fields, Ann. of Math. 56 (1952), 479-493.
  • [2] S. Chowla and S. S. Pillai, Periodic simple continued fraction, J. London Math. Soc. 6 (1931), 85-89.
  • [3] H. Cohen, Multiplication par un entier d'une fraction continue périodique, Acta Arith. 26 (1974), 129-148.
  • [4] D. A. Cox, Primes of the Form x² + ny², Wiley, 1989.
  • [5] R. Descombes, Eléments de théorie des nombres, Presses Univ. France, 1986.
  • [6] G. Grisel, Sur la longueur de la fraction continue de $α^n$, Acta Arith. 74 (1996), 161-176.
  • [7] G. Grisel, Length of the continued fraction of the powers of a rational fraction, J. Number Theory 62 (1997), 322-337.
  • [8] R. K. Guy, Unsolved Problems in Number Theory, 2nd ed., Springer, 1994.
  • [9] M. Mendès France, The depth of a rational number, in: Topics in Number Theory (Debrecen, 1974), Colloq. Math. Soc. János Bolyai 13, North-Holland, 1976, 183-194.
  • [10] L. J. Mordell, On a Pellian equation conjecture, Acta Arith. 6 (1960), 137-144.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-aav85i1p35bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.